Group photo
Author:
ADRIANNA1027's Photo ADRIANNA1027 SparkPoints: (1,505)
Fitness Minutes: (3,046)
Posts: 7
8/10/17 12:06 P

My SparkPage
Send Private Message
Reply
Me too I had horrible itching, days 5-8 were the worst. I bought Gold Bond body lotion Green bottle, Aveeno body wash, took MSM, Omega 3 and toughed it out cause I wanted off this stuff. There are a many other people who report the same thing, Medschat site is where I went to get some suggestions on how to deal with it.

Now I am about 3 weeks off and still have a bit of itching but nothing like before

EMERALDPASSION's Photo EMERALDPASSION SparkPoints: (519)
Fitness Minutes: (444)
Posts: 12
8/10/17 10:39 A

My SparkPage
Send Private Message
Reply
If I miss the Cetrizine for even a day my skin does the crazy ants also like bugs crawling on me. I wasn't aware of the Cetrizine connection to weight gain or the itchiness for other people. Thank you for sharing!

ADRIANNA1027's Photo ADRIANNA1027 SparkPoints: (1,505)
Fitness Minutes: (3,046)
Posts: 7
7/26/17 11:31 A

My SparkPage
Send Private Message
Reply
So far I lost 4..2 lbs in about a week! I know it's not water loss cause yesterday I went to an all you can eat restaurant and drank so much water and jasmine tea. I am not a good water drinker in general so even with the increased intake of water I loss weight. My appetite has decreased too, satisfied more when I eat normally instead of being hungry often.

The itching and burning also is much less. 2 days ago I couldn't sleep cause of it, horrible! Bought Gold Bond body lotion Green bottle yesterday and that has helped so much. Took MSM zinc Omega 3, evening primrose and Vitamin C.

Edited by: ADRIANNA1027 at: 7/26/2017 (11:35)
ADRIANNA1027's Photo ADRIANNA1027 SparkPoints: (1,505)
Fitness Minutes: (3,046)
Posts: 7
7/24/17 1:50 P

My SparkPage
Send Private Message
Reply
I have read a few testimonies about the weight gain. Also I have stopped taking the cetirizine just to see for a few days. I have decreased appetite but that could be just from the fact that I am a bit stuffed up at times during the day but not enough to go back on the allergy meds.

Going off the allergy medication. ... one thing I noticed was that I started itching all over but no apparent rash. It's been about 3 -4 days now. I know I have never had all over itching before.
Read online that MANY people report this as a side effect of going off Zyrtec which has cetirizine in it.

Edited by: ADRIANNA1027 at: 7/24/2017 (13:51)
1DAY-ATA-TIME's Photo 1DAY-ATA-TIME SparkPoints: (314,569)
Fitness Minutes: (133,822)
Posts: 17,513
7/23/17 10:00 A
Online Now  • ))
My SparkPage
Send Private Message
Reply
I took Allegra daily for about 3 years but did not attribute it to any weigh gain. Currently, I take Zyrtec for seasonal allergies and have not experience any increase in appetite, hunger or weight gain while taking the drug.



Total SparkPoints: 314,569
300,000
312,499
324,999
337,499
349,999
SparkPoints Level 24
ECONLADY's Photo ECONLADY Posts: 6,140
7/22/17 10:02 P

My SparkPage
Send Private Message
Reply
I've been wondering the same thing

 current weight: 137.8 
154
149.95
145.9
141.85
137.8
TWEETYKC00's Photo TWEETYKC00 Posts: 136,205
7/22/17 6:28 P

My SparkPage
Send Private Message
Reply
I have never personally had this happen, but different meds can do certain things. It may help to ask your doctor or even a pharmacist, they might know more about extended effects.

 Pounds lost: 104.7 
0
30
60
90
120
ADRIANNA1027's Photo ADRIANNA1027 SparkPoints: (1,505)
Fitness Minutes: (3,046)
Posts: 7
7/22/17 1:09 P

My SparkPage
Send Private Message
Reply
I have been using Reactine for a while since i have bad dust mite allergies. Reactine which has the same medical ingredient as Zyrtec
( cetirizine) and it helps a lot.

I have such a difficulty losing weight now. I started taking them on and off before but now religiously every day about 3 years ago when I moved into our house which has a lot of carpets and I have gained about 25-30 lbs in 3 years. I have no thyroid problems but I am in my mid 40s. I cut desserts out, started biking and doing exercise videos. Nothing is working!


I recently read that regular/long term use of antihistamines can cause weight gain because it increases hunger.

Has anyone else found this to be true? I am going to try to go off of them to see if it helps as long as my allergies are manageable through other means, like nasal sprays.


Copy/pasted:
Histamine is a neurotransmitter which, in addition to mediating the inflammatory response, and thus symptoms of allergies, suppresses appetite. Thus, antihistamines, which work by blocking the H1 histamine receptor, may remove this appetite suppressing signal.

Not surprisingly, a paper published in the journal Obesity suggests a possible link between the use of anti-histamines and body weight.

Just one link.... www.aaaai.org/ask-the-expert
/antihista
mines-weight-gain


Edited by: ADRIANNA1027 at: 7/22/2017 (13:19)
Page: 1 of (1)  

Report Innappropriate Post

Other People with Allergies General Team Discussion Forum Posts

Topics:
Last Post:
11/7/2017 10:22:06 AM
7/20/2018 3:42:10 AM
2/18/2018 4:37:39 PM
5/30/2017 8:07:55 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x827x67214973

Review our Community Guidelines